Alert archive / Wisconsin / Special Weather Statements in 2018
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 12, 2018, 6:46 PM CDT for Saint Croix County, Wisconsin. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2018, 6:46 PM CDT (23:46 UTC)
- Expired
- Jun 12, 2018, 7:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Twin Cities, MN
County Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 75 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -334 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
769
WWUS83 KMPX 122346
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
646 PM CDT TUE JUN 12 2018
WIZ023-130030-
St. Croix-
646 PM CDT TUE JUN 12 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. CROIX COUNTY...
At 646 PM CDT, a strong thunderstorm was located over Bayport, or 13
miles northwest of River Falls, moving northeast at 30 mph.
Half inch hail is possible with this storm.
This storm will be near...
Somerset and Roberts around 700 PM CDT.
New Richmond around 710 PM CDT.
Other locations impacted by this storm include Boardman, New Richmond
Airport, Houlton, Willow River State Park, Burkhardt and Lakeland.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4521 9244 4501 9237 4496 9276 4498 9278
4503 9276 4506 9280 4507 9280 4508 9279
TIME...MOT...LOC 2346Z 246DEG 25KT 4504 9275
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 12, 5:54 PM CDT, 52 minutes earlier.
Area forecast discussion, Jun 12, 5:54 PM CDT, 52 minutes before
Area Forecast Discussion...UPDATED National Weather Service Twin Cities/Chanhassen MN 554 PM CDT Tue Jun 12 2018 .SHORT TERM...(This evening through Wednesday) Issued at 230 PM CDT Tue Jun 12 2018 The main short term concern is convective threat over the far eastern cwa into the evening. The latest SPC mesoscale analysis continues to indicate around 1000 J/kg MLCAPE over the metro into western WI this afternoon. Surface winds remain weak but a more west/northwest flow is building into eastern MN a this time. Little in the way of significant moisture convergence along the surface boundary.The upper level trough continues to lag the front, as water vapor imagery suggest into northwest MN. Clouds and light winds continue to limit overall convective potential. Still will likely see enough forcing to generate some isolated/widely scattered convection along the boundary as it works across west central Wisconsin this evening. The severe potential remains, but is limited to the far east. Strong winds and perhaps some large hail are the main threats, if a stronger storms is able to develop. We will continue to hold onto some mid range chance PoPs for now. Otherwise, clearing will spread form west to east overnight as high pressure builds across the area. Should see plenty of sun into Wednesday with highs warming to 75-80. .LONG TERM...(Wednesday night through Tuesday) Issued at 230 PM CDT Tue Jun 12 2018 The longer term concerns remain timing of incoming surface front later in the weekend and the threat of heavy rain, excessive heat and severe threat. Most models suggest return flow developing later Wednesday night into southwest MN. LLJ not particularly strong but overall rising heights, WAA and possible weak complex rolling into the southwest from South Dakota late, have included the blended chance PoPs. Mid level capping builds rapidly east into Friday with any residual thunder exiting most of the western CWA Friday morning. Temperatures and higher dewpoint air will lift into the southern portion of MN and western WI into the weekend as a warm front lifts north. This should increase heat indices in the 95-100 degree range both Saturday and Sunday, with possible heat headlines. Will have to monitor overnight convective potential, especially into central MN where stationary boundary may lie and could see at least a period of showers and storms. With precipitable water values increase to 1.5-2.0 inches, the threat of heavy rainfall will be a possibility as well. Some timing differences with the frontal passage but it does appear both deterministic models drive into through the region Sunday night into Monday morning. Cooler and drier weather should return into early next week. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 554 PM CDT Tue Jun 12 2018 Isolated to scattered thunderstorms are expected to develop this evening over WI, potentially only impacting EAU. Clearing skies behind the front now passing through MSP, with west northwest winds expected through the period. KMSP...No concerns. /OUTLOOK FOR KMSP/ Thu...VFR with MVFR/TSRA possible early and overnight. Wind SE at 10 kts. Fri...VFR. TSRA possible early. Wind S at 10-20 kts. Sat...VFR. Chc TSRA. Wind S 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...DWE LONG TERM... AVIATION...BORGHOFF
Hazardous weather outlook, Jun 12, 6:41 PM CDT, 5 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Twin Cities/Chanhassen MN 641 PM CDT Tue Jun 12 2018 MNZ078-WIZ014>016-023>028-132345- Goodhue-Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa- Eau Claire- 641 PM CDT Tue Jun 12 2018 This Hazardous Weather Outlook is for portions of southeast Minnesota...northwest Wisconsin and west central Wisconsin. .DAY ONE...Tonight There is a chance of thunderstorms this evening. A few storms may be severe with large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Periods of thunderstorms are possible Thursday night through Monday. Severe weather is possible but flooding looks to be the main concern with several inches of rain possible over the weekend, mainly north of I-94. In addition, excessive heat and humidity will impact areas to the south of where heavy rain sets up. Heat indices in this area will range from 95 to 105 Friday through Sunday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed this evening. MNZ041>045-047>070-073>077-082>085-091>093-132345- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Watonwan-Blue Earth-Waseca- Steele-Martin-Faribault-Freeborn- 641 PM CDT Tue Jun 12 2018 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southwest Minnesota and west central Minnesota. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Periods of thunderstorms are possible Thursday night through Monday. Severe weather is possible but flooding looks to be the main concern with several inches of rain possible over the weekend, mainly north of I-94. In addition, excessive heat and humidity will impact areas to the south of where heavy rain sets up. Heat indices in this area will range from 95 to 105 Friday through Sunday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. Borghoff
In the hours before
Local storm report, Jun 12, 2:53 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
253 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM NON-TSTM WND DMG 6 SSW COKATO 45.00N 94.24W
06/11/2018 WRIGHT MN TRAINED SPOTTER
STRAIGHT LINE WINDS FROM THE EAST DAMAGED OR
DESTROYED MANY CORN CROPS BETWEEN COKATO AND
HUTCHINSON.
&&
CEOSpecial weather statement, Jun 12, 6:46 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
646 PM CDT TUE JUN 12 2018
WIZ023-130030-
St. Croix-
646 PM CDT TUE JUN 12 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. CROIX COUNTY...
At 646 PM CDT, a strong thunderstorm was located over Bayport, or 13
miles northwest of River Falls, moving northeast at 30 mph.
Half inch hail is possible with this storm.
This storm will be near...
Somerset and Roberts around 700 PM CDT.
New Richmond around 710 PM CDT.
Other locations impacted by this storm include Boardman, New Richmond
Airport, Houlton, Willow River State Park, Burkhardt and Lakeland.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4521 9244 4501 9237 4496 9276 4498 9278
4503 9276 4506 9280 4507 9280 4508 9279
TIME...MOT...LOC 2346Z 246DEG 25KT 4504 9275
BORGHOFFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:41 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin | 32 min |
Nearby
Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.